Alert archive / Massachusetts / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Boston/Norton, MA

May 21, 200910 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this red flag warning at May 21, 2009, 3:47 AM EDT for 10 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 21, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2009, 3:47 AM EDT (07:47 UTC)
In effect from
May 21, 2009, 12:00 PM EDT
Expired
May 21, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBOX 210747
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
347 AM EDT THU MAY 21 2009

CTZ002>004-MAZ002>019-026-RIZ001-002-211600-
/O.CAN.KBOX.FW.A.0006.090521T1600Z-090522T0000Z/
/O.NEW.KBOX.FW.W.0006.090521T1600Z-090522T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
347 AM EDT THU MAY 21 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. 

THE RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF MASSACHUSETTS
EXCEPT THE BERKSHIRES...CAPE COD...THE ISLANDS...AND SOUTH COASTAL
SECTIONS. THE WARNING ALSO INCLUDES PROVIDENCE COUNTY OF RHODE
ISLAND AND THE CONNECTICUT COUNTIES OF HARTFORD...TOLLAND...AND
WINDHAM.

TEMPERATURES APPROACHING 90...WEST TO SOUTHWEST WIND GUSTS OF
25 TO 30 MPH COMBINED WITH RELATIVE HUMIDITY DROPPING TO AROUND 20
PERCENT...AND THE LAST FEW DAYS OF DRY WEATHER WILL PROMOTE THE RAPID
SPREAD OF ANY WILDFIRES THIS AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS81 KBOX 211546
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1146 AM EDT THU MAY 21 2009

CTZ002>004-MAZ002>019-026-RIZ001-002-220000-
/O.CON.KBOX.FW.W.0006.090521T1600Z-090522T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
1146 AM EDT THU MAY 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

THE RED FLAG WARNING CONTINUES FOR MOST OF MASSACHUSETTS EXCEPT THE
BERKSHIRES...CAPE COD...THE ISLANDS...AND SOUTH COASTAL SECTIONS. THE
WARNING ALSO INCLUDES PROVIDENCE COUNTY OF RHODE ISLAND AND THE
CONNECTICUT COUNTIES OF HARTFORD...TOLLAND... AND WINDHAM.

TEMPERATURES RISING TO BETWEEN 90 AND 94 DEGREES WITH WEST TO SOUTHWEST
WIND GUSTS OF 25 TO 30 MPH COMBINED WITH RELATIVE HUMIDITY DROPPING
TO AROUND 20 PERCENT...AND THE LAST FEW DAYS OF DRY WEATHER WILL
PROMOTE THE RAPID SPREAD OF ANY WILDFIRES THIS AFTERNOON.

THE MOST PRONE REGION TO ELEVATED FIRE DANGER IS FROM THE BOSTON AREA
TO BEDFORD AND WORCESTER MASSACHUSETTS TO WILLIMANTIC CONNECTICUT TO
JUST NORTH OF PROVIDENCE RHODE ISLAND TO JUST NORTH OF BROCKTON AND
THE BLUE HILLS IN EASTERN MASSACHUSETTS. RAINFALL IN THIS REGION 
HAS BEEN THAN 2 TENTHS OF AN INCH IN THE LAST FIVE DAYS. THIS IS
GENERALLY ONE THIRD OF NORMAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


DRAG
000 
WWUS81 KBOX 212020
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT THU MAY 21 2009

CTZ002>004-MAZ002>019-026-RIZ001-002-220000-
/O.CON.KBOX.FW.W.0006.000000T0000Z-090522T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
420 PM EDT THU MAY 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN STILL EFFECT UNTIL 8 PM EDT THIS
EVENING.

THE RED FLAG WARNING CONTINUES FOR MOST OF MASSACHUSETTS EXCEPT
THE BERKSHIRES...CAPE COD...THE ISLANDS...AND SOUTH COASTAL
SECTIONS. THE WARNING ALSO INCLUDES PROVIDENCE COUNTY OF RHODE
ISLAND AND THE CONNECTICUT COUNTIES OF HARTFORD...TOLLAND... AND
WINDHAM.

TEMPERATURES WERE GENERALLY WITHIN A DEGREE OF 90 AT 4 PM THIS AFTERNOON
WITH RELATIVE HUMIDITY BETWEEN 10 AND 20 PERCENT AND GUSTY SOUTHWEST
WINDS OF 22 TO 32 MPH. THE WINDS WILL DIMINISH NEAR SUNSET.

WHILE THERE HAS NOT BEEN AN ISSUANCE FOR A FIRE WATCH FOR FRIDAY AFTERNOON...
ELEVATED FIRE DANGER IS ANTICIPATED. FIRE WEATHER CONCERNS SHOULD
MONITOR FOR A POSSIBLE UPGRADE IN LATER FORECASTS.

THE MOST VULNERABLE REGION FRIDAY IS IN PROVIDENCE COUNTY OF NORTHERN
RHODE ISLAND AND THE EAST CENTRAL AND INTERIOR SOUTHEAST MASSACHUSETTS
COUNTIES OF NORFOLK...BRISTOL...PLYMOUTH...SUFFOLK...MIDDLESEX AND
WORCESTER.

MINIMUM RELATIVE HUMIDITIES FRIDAY WILL RANGE FROM 25 TO 30 PERCENT
EXCEPT IN THE 40S SOUTH COAST.

MEANWHILE...A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DRAG
000 
WWUS81 KBOX 220006
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
806 PM EDT THU MAY 21 2009

CTZ002>004-MAZ002>019-026-RIZ001-002-220115-
/O.EXP.KBOX.FW.W.0006.000000T0000Z-090522T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
806 PM EDT THU MAY 21 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at May 21, 3:00 AM EDT, 47 minutes earlier.

Area forecast discussion, May 21, 3:00 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
300 AM EDT THU MAY 21 2009

.SYNOPSIS...
SOUTHWEST FLOW AROUND AN OFFSHORE HIGH PRESSURE WILL DELIVER
UNSEASONABLY WARM WEATHER TO MOST OF SOUTHERN NEW ENGLAND THROUGH
FRIDAY. A COLD FRONT WILL WEAKEN AS IT MOVES ACROSS THE REGION
FRIDAY NIGHT AND SATURDAY. ANOTHER COLD FRONT WILL PUSH INTO THE
REGION SATURDAY NIGHT AND EARLY SUNDAY. HIGH PRES WILL PUSH E OUT OF
CENTRAL CANADA LATER SUNDAY AND MONDAY.  THIS HIGH WILL REMAIN NEAR
OR W OF THE REGION THROUGH TUESDAY...THEN LOW PRES AND A FRONT MAY
APPROACH FROM THE W WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
RIDGING THROUGHOUT THE COLUMN ALONG WITH WSW BOUNDARY LAYER FLOW WILL
AID IN PROVIDING A HOT AND SUNNY DAY TODAY FOR MOST OF SOUTHERN NEW
ENGLAND. THE EXCEPTION WILL BE THE IMMEDIATE SOUTH COAST AS WELL AS
THE CAPE AND ISLANDS...AS IS USUALLY THE CASE THIS TIME OF YEAR. THE
COLUMN IS NEAR BONE DRY TODAY...SO SUNNY SKIES ARE EXPECTED. STAYED
CLOSE TO MAVMOS GUIDANCE FOR MAXES TODAY...WITH A FEW TWEAKS HERE AND
THERE. MIXING DURING THE AFTERNOON HOURS SHOULD ALLOW FOR 25 TO 30
MPH GUSTS...ESPECIALLY BETWEEN 3 AND 7 PM.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
MILD AND PERHAPS A BIT BREEZY NIGHT IN STORE FOR TONIGHT. RAISED MOS
VALUES A LITTLE BIT...ESPECIALLY IN BOSTON WHERE MINS MAY NOT GET
BELOW 70. OTHERWISE...MOSTLY CLEAR SKIES ARE EXPECTED.

HEIGHTS WILL FALL ACROSS NEW ENGLAND ON FRIDAY AS SHORT WAVE TROUGH
TRAVERSES SOUTHERN QUEBEC. THIS WILL AID IN PUSHING A COLD FRONTAL
BOUNDARY INTO SOUTHERN NEW ENGLAND BY LATE AFTERNOON. THE AIRMASS IN
PLACE WILL LIKELY BE TOO DRY TO SUPPORT ANY CONVECTION DURING THE
DAYLIGHT HOURS FRIDAY...TOO CAPPED. AS FAR AS MAXES GO...LIKE THE
RGEM 2M TEMPS. I THINK THEY ARE BEST IN PICKING UP THE HOTTER TEMPS
TO BE EXPECTED IN ADVANCE OF A DRY SAGGING COLD FRONT...ESPECIALLY
SINCE WE SHOULD BE STARTING OUT QUITE WARM FRIDAY MORNING. WENT WITH
MAXES SIMILAR TO TODAY/S VALUES...AROUND 90 AWAY FROM THE SOUTH
COAST/CAPE/ISLANDS. WE/LL SEE A BIT MORE CLOUDS FRIDAY THAN WE/LL SEE
TODAY...BUT THERE SHOULDN/T BE ENOUGH COVERAGE EARLY ENOUGH IN THE
DAY TO HINDER TEMP RISES SIGNIFICANTLY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

SECOND WEAK LOW AND ASSOCIATED FRONT WILL QUICKLY SHIFT SE SATURDAY
NIGHT AND EARLY SUNDAY. WIND FLOW BACK TO SW AGAIN AHEAD OF THIS
FRONT...ALLOWING MORE MOISTURE TO FEED INTO IT. APPEARS THAT THERE
IS BETTER SUPPORT...THOUGH FEEL THAT THE GFS OP RUN MAY BE OVERDONE
WITH ITS DEPICTION OF THE PRECIP MASS FIELDS. BEST CHANCE OF PRECIP
APPEARS TO BE SATURDAY NIGHT...THOUGH ONLY CARRY CHANCE POPS FOR
NOW. EXPECT FRONT TO SHIFT S OF THE REGION DURING SUNDAY.

SOME MODELS DIFFERENCES IN HOW THEY HANDLE WHERE THE FRONT STALLS
AND IF ANY OTHER WEAK WAVES MOVE ALONG IT FOR EARLY NEXT WEEK. FOR
NOW...LEANED TOWARD A BLEND OF THE EC AND GFS ENSEMBLES THAT KEEP
THE FRONT FAR ENOUGH S AND ALLOW HIGH PRES TO BUILD OUT OF CENTRAL
CANADA. SO...WILL CARRY A DRY BUT COOL FORECAST FROM SUNDAY NIGHT
THROUGH MEMORIAL DAY AND TUESDAY.

APPEARS NEXT SYSTEM MAY TRY TO APPROACH THROUGH THE OHIO VALLEY WITH
ANOTHER FRONT WORKING OUT OF THE NORTHERN PLAINS DURING WEDNESDAY.
WILL INCREASE CHANCE POPS FROM W-E STARTING AFTER MIDNIGHT TUESDAY
NIGHT.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
TODAY THROUGH FRIDAY...VFR. GUSTY SW WINDS LIKELY TO DEVELOP
TODAY...WITH 22-29 KT LIKELY DURING THE AFTERNOON HOURS. WE WILL NOT
LIKELY SEE A SEABREEZE AT LOGAN TODAY WITH STRONG OPPOSING FLOW IN
PLACE.

OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...

FRIDAY NIGHT...WIND SHIFTS NORTH WITH COLD FROPA...BUT MAINLY VFR
EXPECTED.

SATURDAY...GENERALLY VFR CIGS. LOCAL MVFR CIGS/VSBYS IN SCATTERED
SHOWERS SAT AFTERNOON/NIGHT...MAINLY ACROSS N CT/RI/SE MA. LOCAL
TSTMS POSSIBLE WESTERN MA/SW NH IN THE LATE MORNING/AFTERNOON.

SUNDAY...VFR CIGS. LOCAL MVFR VSBYS IN LEFTOVER SCATTERED SHOWERS AS
FRONT MOVES S. LOW PROB TSTMS ALONG S COAST...CAPE AND ISLANDS TIL
EARLY AFTERNOON.

MONDAY...VFR.

&&

.MARINE...
HIGH PRESSURE CENTERED WELL TO THE SOUTH OF NEW ENGLAND WILL CONTINUE
TO ALLOW FOR A SOUTHWESTERLY FETCH TODAY THROUGH FRIDAY. NEARSHORE
MIXING WILL LIKELY ALLOW FOR 25 TO PERHAPS 30 KT GUSTS THIS
AFTERNOON. THEREFORE...SCA/S REMAIN IN EFFECT FOR NEARSHORE WATERS.
WENT WITH A SCA FOR TONIGHT FOR THE OUTER WATERS AS SEAS BUILD TO 4
TO 6 FEET. MAY NEED TO CONSIDER A MARGINAL SCA FOR PORTIONS OF THE
SNE WATERS FRIDAY AHEAD OF AN APPROACHING COLD FRONT.

OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...

SATURDAY...E-NE FLOW 15 KT OR LESS...WHICH WILL SHIFT SE-S ON THE
SOUTHERN OUTER WATERS LATE IN THE DAY AND AT NIGHT. SEAS 4 FT OR
LESS.

SUNDAY...S-SW WINDS 15 KT OR LESS. LOCAL GUSTS AROUND 20 KT. SEAS
MAY INCREASE TO 5 FT ON THE OUTER WATERS. WINDS SHOULD SHIFT TO N-NE
AT NIGHT.

MONDAY...GENERAL E WIND 15 KT OR LESS. SEAS LESS THAN 4 FT.

&&

.FIRE WEATHER...
BASED ON COLLABORATIONS WITH FIRE WEATHER OFFICIALS YESTERDAY...AS
WELL AS EXPECTED DRY AND GUSTY CONDITIONS TODAY...HAVE GONE AHEAD AND
CONVERTED THE FIRE WEATHER WATCHES TO RED FLAG WARNINGS FOR TODAY.

MAY HAVE MARGINAL RED FLAG CONDITIONS FOR A PORTION OF SNE ON FRIDAY
AS WELL.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY...

BOS 93 1921
PVD 93 1996
BDL 93 1996
ORH 88 1975

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     CTZ002>004.
MA...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     MAZ002>019-026.
NH...NONE.
RI...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     RIZ001-002.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS
     EVENING FOR ANZ230-231-233>237.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT
     FRIDAY FOR ANZ250.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM EDT FRIDAY
     FOR ANZ254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...EVT
AVIATION...EKSTER/EVT
MARINE...EKSTER/EVT
FIRE WEATHER...MLE
Hazardous weather outlook, May 20, 4:31 PM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT WED MAY 20 2009

MAZ020>024-NHZ011-012-015-RIZ003>008-212045-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
431 PM EDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN AIR QUALITY ALERT WILL BE IN EFFECT FOR MASSACHUSETTS THURSDAY
AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>019-026-RIZ001-002-212045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
431 PM EDT WED MAY 20 2009

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

AN AIR QUALITY ALERT WILL BE IN EFFECT FOR MASSACHUSETTS THURSDAY
AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-212045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
431 PM EDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:53 AM EDTSmall Craft AdvisoryBOX16 hr

Nearby

Red Flag Warnings in Massachusetts, 2009Red Flag Warnings in Connecticut, 2009Red Flag Warnings in Rhode Island, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.